Alert archive / Louisiana / Wind Advisories in 2025

Wind Advisory 16, NWS Lake Charles, LA

April 18, 20259 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Apr 18, 2025, 1:37 PM CDT for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It took effect at Apr 19, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2025, 1:37 PM CDT (18:37 UTC)
In effect from
Apr 19, 2025, 10:00 AM CDT
Expired
Apr 19, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2025-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2025-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-921 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WWUS74 KLCH 181837
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
137 PM CDT Fri Apr 18 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-191000-
/O.NEW.KLCH.WI.Y.0016.250419T1500Z-250420T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Sulphur, Maurice, Nederland, Meaux, Bell
City, Vidor, Jennings, Lake Arthur, Iowa, Iota, Elton,
Centerville, China, Creole, Klondike, Grand Lake, Kaplan, Bridge
City, Cypremort Point, Hackberry, Topsy, St. Martinville, Forked
Island, Burns Point, Cade, Carlyss, Lafayette, Grand Chenier,
Johnson Bayou, Morse, Stephensville, Cameron, Hathaway, Morgan
City, Franklin, Beaumont, Church Point, Sea Rim State Park,
Vinton, Breaux Bridge, Jeanerette, Moss Bluff, Patterson,
Crowley, Hayes, Avery Island, Lake Charles, Branch, De Quincy,
Sabine Pass, Port Arthur, Orange, Abbeville, New Iberia, Fenton,
Rayne, Gueydan, Bayou Vista, Westlake, Rutherford Beach,
Intracoastal City, Welsh, Mauriceville, and Berwick
137 PM CDT Fri Apr 18 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY...

* WHAT...Southeast winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MC
3 follow-up statements
099 
WWUS74 KLCH 190232
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
932 PM CDT Fri Apr 18 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-191245-
/O.CON.KLCH.WI.Y.0016.250419T1500Z-250420T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of New Iberia, Beaumont, Hackberry, Grand
Lake, Branch, Maurice, Centerville, Berwick, Church Point,
Kaplan, Hathaway, Lake Charles, Franklin, Stephensville, Welsh,
Mauriceville, Grand Chenier, Sulphur, Intracoastal City, Cameron,
Westlake, Moss Bluff, Klondike, Crowley, Cypremort Point,
Abbeville, Meaux, Forked Island, Creole, Bell City, Morse,
Orange, Burns Point, Jennings, Johnson Bayou, Rayne, China, Iota,
Jeanerette, Morgan City, Patterson, Vinton, Bayou Vista, Bridge
City, Rutherford Beach, De Quincy, Topsy, Carlyss, Breaux Bridge,
Nederland, Hayes, Cade, Sabine Pass, Vidor, Port Arthur, Iowa,
Avery Island, Elton, Sea Rim State Park, Lafayette, Gueydan, Lake
Arthur, Fenton, and St. Martinville
932 PM CDT Fri Apr 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY...

* WHAT...Southeast winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM to 7 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Rua
047 
WWUS74 KLCH 190823
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
323 AM CDT Sat Apr 19 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-191700-
/O.CON.KLCH.WI.Y.0016.250419T1500Z-250420T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Berwick, Topsy, Morse, Lake Arthur,
Abbeville, Rayne, China, Bayou Vista, Church Point, Bell City,
Hayes, Orange, Welsh, Franklin, Forked Island, Port Arthur, Iowa,
Bridge City, Maurice, New Iberia, Moss Bluff, Kaplan, Westlake,
Burns Point, Branch, Cameron, Rutherford Beach, Elton, Lake
Charles, Fenton, Meaux, St. Martinville, Johnson Bayou, Sabine
Pass, Hathaway, Mauriceville, Vidor, Klondike, Cypremort Point,
Sulphur, Grand Lake, Lafayette, Stephensville, Carlyss,
Hackberry, Crowley, Cade, Patterson, Avery Island, Morgan City,
Jennings, De Quincy, Iota, Gueydan, Beaumont, Intracoastal City,
Grand Chenier, Jeanerette, Sea Rim State Park, Centerville,
Nederland, Creole, Vinton, and Breaux Bridge
323 AM CDT Sat Apr 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM 
CDT THIS EVENING...

* WHAT...Southeast winds around 20 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

13
220 
WWUS74 KLCH 191634
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1134 AM CDT Sat Apr 19 2025

LAZ044-045-055-073-074-141>143-152>154-241>243-252>254-TXZ515-516-
615-616-200000-
/O.CON.KLCH.WI.Y.0016.000000T0000Z-250420T0000Z/
Lafayette-Upper St. Martin-Lower St. Martin-West Cameron-East
Cameron-Northern Calcasieu-Northern Jefferson Davis-Northern
Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary-Southern
Calcasieu-Southern Jefferson Davis-Southern Acadia-Lower
Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-Northern
Orange-Lower Jefferson-Southern Orange-
Including the cities of Maurice, Kaplan, Forked Island, De
Quincy, Bridge City, Lake Charles, Vidor, Carlyss, Orange, Grand
Lake, Franklin, Jennings, Centerville, Grand Chenier, Hathaway,
Cade, Sulphur, Cameron, Bell City, Stephensville, Johnson Bayou,
Lake Arthur, Avery Island, Burns Point, China, Topsy, Church
Point, Crowley, Hayes, Sabine Pass, Bayou Vista, Intracoastal
City, Rutherford Beach, New Iberia, Patterson, Cypremort Point,
Welsh, Iota, Breaux Bridge, Sea Rim State Park, Berwick, Vinton,
Creole, Morse, Westlake, Meaux, Rayne, Mauriceville, Gueydan,
Klondike, St. Martinville, Jeanerette, Abbeville, Port Arthur,
Elton, Beaumont, Hackberry, Morgan City, Lafayette, Iowa,
Nederland, Fenton, Branch, and Moss Bluff
1134 AM CDT Sat Apr 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 15 to 20 mph with gusts up to 30 mph.

* WHERE...Portions of south central and southwest Louisiana and 
  southeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Erickson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 12:38 PM CDT, 59 minutes earlier. Its key messages:

  • Onshore winds from the Gulf will bring about humid and breezy conditions through the weekend
  • Shower and thunderstorm chances return for Easter Sunday and continue through next week
Area forecast discussion, Apr 18, 12:38 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1238 PM CDT Fri Apr 18 2025

...New AVIATION...

.KEY MESSAGES...

- Onshore winds from the Gulf will bring about humid and breezy
  conditions through the weekend

- Shower and thunderstorm chances return for Easter Sunday and
  continue through next week

&&

.SHORT TERM...
(Today through Saturday night)
Issued at 421 AM CDT Fri Apr 18 2025

Breezy, warm and humid weather is on tap for the next couple of days
as the region will reside between an amplifying ridge over the SE
CONUS and an elongated upper trof to the west. Afternoon highs in
the lower to mid 80s are expected, with some upper 80s to near 90
today across interior SE TX into central LA. Greater cloud cover and
higher SFC MSTR will shave a bit off of highs for SAT. Overnight
lows will be in the upper 60s to lower 70s. Winds will flirt with
advisory criteria the next couple of afternoons, with sustained
values between 15-20 mph and peak gusts of 30-35 mph possible.

13

&&

.LONG TERM...
(Monday through Friday)
Issued at 421 AM CDT Fri Apr 18 2025

The upper level trof will be in the process of filling as it
translates eastward, with the final act coming as a basal shortwave
rounds and ejects across the SRN Plains and Mid MS River Valley on
SUN. This will erode the western flank of the SE CONUS ridge and
allow a frontal boundary to approach the area late SUN. FCST
soundings in the airmass ahead of the boundary will support
convection, so anticipate at least some pre-frontal shower and
thunderstorm activity as broad lift increases across the area.
Otherwise, the weakening frontal zone will serve as the primary
focus for convection as it oozes into the area SUN night into MON.
With the attendant shortwave tracking well to our northwest and
pulling farther away to the north with time, shear progs are fairly
marginal at their peak and are rather poor by the time the front
gets here. Think the latest SPC Day 3 outlook of no higher than a
MRGL risk for our area looks about right.

What remains of the frontal boundary is expected to retreat back to
the north on TUE, but the upper level pattern will have evolved into
one of quasi-zonal westerly flow. Absent the inhibiting effect of
the ridge and amid a lingering moist airmass, daily shower and
thunderstorm chances will continue through the week, augmented by at
least one if not more disturbances translating through the westerly
flow aloft.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1234 PM CDT Fri Apr 18 2025

South winds have been stronger this morning than previous
thinking, so prevailing winds have all been increased through the
period. Expect elevated southerly flow to prevail through the
weekend ahead of a frontal system set to move down into the area
Sunday and Monday.
Cloud conditions are set to fall through the forecast period with
a drop to MVFR CIGs by this evening, or 00z. Low ceilings are then
likely to hang around until there is a break in the overall
pattern.

Some light sea fog may move inland this evening but impacts to
terminals is not anticipated.

11

&&

.MARINE...
Issued at 421 AM CDT Fri Apr 18 2025

A tight gradient between high pressure to the east and low
pressure over the Plains is bringing about a prolonged period of
long fetch across the northern Gulf. This modest southerly flow
will continue to result in elevated seas into Sunday. A Small
Craft Advisory remains in effect for most of the Gulf waters
through early this afternoon. The next chance of rainfall comes
Sunday when a frontal boundary nears the region, with scattered
showers and thunderstorms expected Sunday through Monday.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  87  67  86  68 /   0   0   0   0
LCH  83  69  82  71 /   0   0   0   0
LFT  84  69  83  70 /   0   0   0   0
BPT  84  70  83  71 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ450-
     452-470-472-475.

&&

SHORT TERM...13
LONG TERM....13
AVIATION...11

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:06 PM CDTSmall Craft AdvisoryLCH50 hr

Nearby

Wind Advisories in Louisiana, 2025Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.